Alert archive / Texas / Frost Advisories in 2014
Frost Advisory 2, NWS Amarillo, TX
NWS Amarillo, TX issued this frost advisory at Oct 27, 2014, 8:41 PM CDT for Cimarron County, Oklahoma; Dallam County, Hartley County, Texas. It took effect at Oct 28, 2014, 4:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2014, 8:41 PM CDT (01:41 UTC)
- In effect from
- Oct 28, 2014, 4:00 AM CDT
- Expired
- Oct 28, 2014, 9:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Dallam County, TX, Hartley County, TX
The radar
The Amarillo radar (KAMA), 141 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.7 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1708 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
671 WWUS74 KAMA 280141 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 841 PM CDT MON OCT 27 2014 OKZ001-TXZ001-006-281000- /O.NEW.KAMA.FR.Y.0002.141028T0900Z-141028T1400Z/ CIMARRON-DALLAM-HARTLEY- INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART... HARTLEY...CHANNING 841 PM CDT MON OCT 27 2014 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT TUESDAY. * EVENT...TEMPERATURES ARE FORECAST TO FALL INTO THE MIDDLE 30S LATE TONIGHT AND EARLY TUESDAY MORNING ACROSS THE WESTERN OKLAHOMA PANHANDLE AND FAR NORTHWEST TEXAS PANHANDLE. * TIMING...BETWEEN 4 AM AND 9 AM TUESDAY. * IMPACTS...SENSITIVE PLANTS AND VEGETATION THAT ARE OUTSIDE MAY BE KILLED OR DAMAGED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO 36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE FROST TO DEVELOP. && $$ ANDRADE
2 follow-up statements
392 WWUS74 KAMA 280901 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 401 AM CDT TUE OCT 28 2014 OKZ001-TXZ001-006-281400- /O.CON.KAMA.FR.Y.0002.000000T0000Z-141028T1400Z/ CIMARRON-DALLAM-HARTLEY- INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART... HARTLEY...CHANNING 401 AM CDT TUE OCT 28 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * EVENT...TEMPERATURES WILL FALL INTO THE MIDDLE 30S THIS MORNING ACROSS THE WESTERN OKLAHOMA PANHANDLE AND FAR NORTHWEST TEXAS PANHANDLE. * TIMING...THROUGH 9 AM THIS MORNING. * IMPACTS...SENSITIVE PLANTS AND VEGETATION THAT ARE OUTSIDE MAY BE KILLED OR DAMAGED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO 36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE FROST TO DEVELOP. && $$ KB/CE
973 WWUS74 KAMA 281408 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 908 AM CDT TUE OCT 28 2014 OKZ001-TXZ001-006-281515- /O.EXP.KAMA.FR.Y.0002.000000T0000Z-141028T1400Z/ CIMARRON-DALLAM-HARTLEY- INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART... HARTLEY...CHANNING 908 AM CDT TUE OCT 28 2014 ...FROST ADVISORY HAS EXPIRED... TEMPERATURES OVER THE WESTERN OKLAHOMA PANHANDLE AND THE NORTHWEST TEXAS PANHANDLE HAVE WARMED INTO THE LOWER 40S. FROST IS NOT EXPECTED TO DEVELOP AND THE FROST ADVISORY FOR THIS AREA HAS BEEN ALLOWED TO EXPIRE. $$ CLK
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this frost advisory went out at Oct 27, 8:20 PM CDT, 21 minutes earlier.
Area forecast discussion, Oct 27, 8:20 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
820 PM CDT MON OCT 27 2014
.UPDATE...
BASED ON FORECAST TEMPERATURES AND WIND SPEEDS LATE TONIGHT AND EARLY
TUESDAY PLUS LESS IN THE WAY OF CLOUD COVER THAN EARLIER EXPECTED...A
FROST ADVISORY FOR THE FAR NORTHWEST ZONES WILL BE ISSUED BEGINNING
AT 4 AM CDT TUE AND ENDING AT 9 AM CDT TUE.
ANDRADE
&&
.PREV DISCUSSION... /ISSUED 611 PM CDT MON OCT 27 2014/
AVIATION...
FOR THE 00Z TAFS...NORTH AND NORTHEAST WINDS WILL GRADUALLY BECOME SOUTHEAST
TO SOUTH TUESDAY AFTERNOON ACROSS THE AREA. PERIODS OF HIGH LEVEL CLOUDS
ARE ALSO EXPECTED. OVERALL...VFR CONDITIONS WILL CONTINUE AT ALL TERMINAL
SITES THROUGH LATE TUESDAY AFTERNOON.
ANDRADE
PREV DISCUSSION... /ISSUED 323 PM CDT MON OCT 27 2014/
DISCUSSION...
FORECAST REMAINS LARGELY UNCHANGED. NO PRECIPITATION IS IN THE
FORECAST FOR THE NEXT SEVEN DAYS.
COLD FRONT HAS PASSED THROUGH ALL OF THE FORECAST AREA. COLD AIR
ADVECTION AND ABUNDANT CLOUD COVER HAS BROUGHT TEMPERATURES WELL
BELOW THOSE OF RECENT DAYS. EXPECT BRIEF CLEARING ACROSS
NORTHWESTERN SECTIONS THIS EVENING...WITH MID- AND HIGH-LEVEL
CLOUDS RETURNING TONIGHT. THUS...WE ARE FORECASTING TEMPERATURES TO
REMAIN ABOVE FREEZING AREA-WIDE.
MODELS IN REASONABLE AGREEMENT WITH GENERAL PATTERN FOR THE UPCOMING
DAYS. SEMI-ZONAL FLOW TONIGHT AND TUESDAY FOLLOWS DEPARTURE OF
BROAD MID-LEVEL TROF. BUILDING RIDGE OVER SOUTHWESTERN U.S. CAUSES
NORTHWEST FLOW TO DEVELOP AND STRENGTHEN WEDNESDAY THROUGH
THURSDAY. RIDGE TRAVERSES FORECAST AREA FRIDAY AFTERNOON AND
EVENING. SOUTHWEST FLOW ALOFT THEN DEVELOPS AND STRENGTHENS
SATURDAY THROUGH MONDAY WITH DEEPENING OF NEXT WESTERN TROF.
PASSAGE OF NEXT COLD FRONT ON THURSDAY EXPECTED TO BE DRY.
SATURDAY AND SUNDAY LOOK TO BE WARM AND BREEZY TO WINDY AS SURFACE
TROF DEEPENS. SOME SUGGESTION THAT DRYLINE MAY DEVELOP ON
SATURDAY AND SUNDAY...WITH NEXT POLAR FRONT ARRIVING MONDAY.
COCKRELL
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FROST ADVISORY FROM 4 AM TO 9 AM CDT TUESDAY FOR THE FOLLOWING
ZONES: DALLAM...HARTLEY.
OK...FROST ADVISORY FROM 4 AM TO 9 AM CDT TUESDAY FOR THE FOLLOWING
ZONES: CIMARRON.
&&Hazardous weather outlook, Oct 27, 3:27 PM CDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 327 PM CDT MON OCT 27 2014 OKZ001>003-TXZ001>020-281115- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 327 PM CDT MON OCT 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. COCKRELL
Nearby
Frost Advisories in Texas, 2014Frost Advisories in Oklahoma, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.